Wildfire, Roberts
- When
- February 3, 2:34 PM CST to 4:30 PM CST
- Where
- Roberts forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
The Haggered Wildfire began near the intersection of north Farm to Market Road 283 and south Farm to Market Road 2699 in Roberts County about eight miles north northwest of Codman Texas at approximately 1430CST. The wildfire consumed two thousand two hundred and nineteen acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Haggered Wildfire began near the intersection of north Farm to Market Road 283 and south Farm to Market Road 2699 in Roberts County about eight miles north northwest of Codman Texas at approximately 1430CST. The wildfire consumed two thousand two hundred and nineteen acres. The towns of Miami, Canadian and Gem City, and also Wheeler County along with the Texas A&M Forest Service responded to the wildfire around 1434CST. There was also aerial suppression support provided for the wildfire. There were reports of any injuries or fatalities and also no reports of any homes or other structures threatened or destroyed by the wildfire. The wildfire was contained around 1745CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 3, 2:25 PM CST, 9 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
225 PM CST Sun Feb 3 2019
.UPDATE...
Conditions have become more favorable for wildfire growth
especially in southwestern and south central Texas Panhandle.
Southwest winds are stronger than previously forecast as pressure
gradient strengthens due to developing surface low. Ample mixing
is also evident due to insolation and lack of clouds. Easily
tapping into 850mb winds over 40 knots suggesting gusts around 40
to 50 mph. Overall RFTI values are in the 2 to 4 range. The
higher RFTI values of 3 to 4 are being sampled in the western and
southern half of the Texas Panhandle. ERC percentiles were
measured around the 60 to 65th percentile yesterday in the
southwestern and south central Texas Panhandle and should be
pushing the 70th percentile this afternoon. Thus, a Red Flag
Warning was issued for the southwest and south central Texas
Panhandle until 7 PM CST. A Wind Advisory was issued for the far
southwestern Texas Panhandle until 7 PM CST where sustained winds
around 35 mph have been more persistent.
Ward
&&
.PREV DISCUSSION... /Issued 1153 AM CST Sun Feb 3 2019/
AVIATION...
18z TAF Cycle:
VFR conditions expected through the period. Southwest to
westerly winds will remain in the 20 to 25 knot range through the
afternoon with gusts around 30 to 35 knots. Winds will drop off
to around 10 to 15 knots through the evening. Some marginal wind
shear is possible mainly for the KAMA terminal during the late
evening and early morning hours. Wind shear may need mention in
next TAF issuance if confidence increases in strength of low level
jet.
Ward
PREV DISCUSSION... /Issued 633 AM CST Sun Feb 3 2019/
AVIATION...12Z TAFS...
VFR conditions will prevail over the next 24 hours at all TAF
sites. Main concern will be winds out of the west and southwest
this afternoon. Expect winds to pick up above 15kts around 19z
and last through 03z. KAMA and KDHT will see winds more in the 20
to 25kt range during this time. Winds should be back down around
10kts after 07z. Skies will be mostly clear and visibilities
should be 10 miles. Outside chance of blowing dust which could
pose MVFR visibility problems. But will address if needed with
amendments.
Weber
PREV DISCUSSION... /Issued 239 AM CST Sun Feb 3 2019/
SHORT TERM...Today and Tonight...
Southwest flow aloft will continue today. Lee surface trof to
develop over northwest Kansas later today and provide downslope
winds across the Panhandles. The strength of the low has come in a
bit weaker, but still expect winds in the 20 to 25 mph range, maybe
25 to 30 in some areas. Gusts 30 to 35 mph possible. H850 temps
coming in 3 to 6 degrees warmer today. Decent mixing will still
occur and therefore have kept with previous forecast trends and
expect that highs will be in the mid 70s with some areas in the
south east possibly approaching 80. Also models are backing off on
cloud cover and thus expect decent warming to occur. Lows tonight
expected to be similar to this morning with lows in the lower 30s
across the northwest and in the lower 40 across the southeast.
Weber
LONG TERM...Monday through Saturday...
Long term forecast begins Monday with another relatively warm day
across the Panhandles as exiting jet streak above the Northern
Plains induces lee troughing in eastern Colorado. At least the
southern portion of the Texas Panhandle looks to have good
southwesterly downslope winds as a result, so highs in the 70s are
once again expected. Looking at progged soundings, some places in
the east could develop cumulus in the afternoon but a warm - perhaps
hovering around 0C - 500-600mb layer should keep a lid on any
convection. Expect a light westerly breeze to continue into the
night and, with another upper jet crossing the mountains to the
west, a few high clouds as well. Held up lows a bit as a result.
The aforementioned new jet will keep the lee surface trough going
for Tuesday, with similar results with regards to temperatures. Best
moisture return from the Gulf is progged to curl just to our east,
so have once again gone with a dry forecast.
The marginal moisture return currently shown in operational guidance
may lead to disappointment during Wednesday/Thursday. Elongated and
positive tilt to the approaching trough limits hopes for the
Panhandles to be able to tap into the best moisture as 850mb and
surface flow would remain southwesterly ahead of the trough in this
scenario. Nevertheless, a few GEFS members do either depict a more
amplified or less positively tilted trough which would allow for
more moisture to work with. Have kept mentions of precipitation in
deference to this possibility.
Cold front pushes through for Thursday, ending our little warm
spell. Latest isentropic analyses do not indicate any appreciable
disturbances riding the cold dome, so have kept post-frontal
mentions of precipitation out of the forecast.
Remainder of the week should stay on the cool side with a gradual
warm up as surface winds remain generally out of the southeast as
the next upper trough approaches from the Pacific.
Ferguson
FIRE WEATHER...
Elevated Fire Weather is expected today. Have decided to only go
out with a Fire Danger statement. Critical Fire Weather has been in
the forecast but last couple of days. However, due to low clouds
and possible early morning moisture, fuels that were anticipated to
dry further have backed off. ERC's have fallen below the 70th
percentile across the southwest, and still remain in the 0-25th
percentile in the far eastern Panhandles. Relative humidities in
previous forecast had been trending up, but with the reduced cloud
coverage and warmer temperatures, new Min RH's value for this
afternoon look to be in the lower to mid 20 percent range. Previous
forecasts had been trending up closer to 30 percent. RFTI's are
expected to be 3 to 4, mainly across the southwest, with 2 to 3
across the northwest to south central Panhandles. Fire Danger
Statement will be issued for the areas that are currently under a
watch.
Weber
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 7 PM CST this evening for the following
zones: Armstrong...Carson...Deaf Smith...Oldham...Palo Duro
Canyon...Potter...Randall.
Wind Advisory until 7 PM CST this evening for the following
zones: Deaf Smith...Oldham.
OK...None.
&&
7/29Hazardous Weather Outlook National Weather Service Amarillo TX 244 AM CST Sun Feb 3 2019 OKZ001>003-TXZ001>020-317-032045- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 244 AM CST Sun Feb 3 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated to near critical fire weather conditions are expected Sunday afternoon and early evening across the southern and western combined Panhandles due to southwest winds of 25 to 35 mph with higher gusts along with 20 to 30 percent relative humidity values. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Area fire managers and emergency officials should be alert for elevated to near critical fire weather conditions this afternoon and evening.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, February 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808176.